MAUDE Adverse Event Report: ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Fatigue (1849); Blurred Vision (2137); Dizziness (2194)
Date of Event 01/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.Each cartridge lot is subjected to a statistical sampling plan and must pass testing for force (occlusion and loss of prime), cracks, and foreign material prior to release for distribution.(b)(4).
 
Event or Problem Description
On (b)(6) 2020, the reporter contacted animas alleging that the patient experienced a blood glucose of 267 mg/dl with increased urination, increased drowsiness, increased thirst and blurred vision associated with a loss of prime issue.Reportedly, the patient remained on the pump and was treated with 4 units of insulin administered by the patient's husband.During troubleshooting with customer technical support (cts), it was noted that patient was using expired cartridges.It was also noted that the patient had a subsequent low blood glucose of 39 mg/dl with dizziness and being unsteady on feet after husband administered 4 units of insulin.This pi is being reported due to the patient experiencing an adverse event as a result of user error from the patient using expired cartridges.

Brand Name
ANIMAS INSULIN CARTRIDGE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key9612507
Report Number2531779-2020-00025
Device Sequence Number16824723
Product Code LZG
UDI-Device Identifier10840406100129
UDI-Public10840406100129
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K032257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR